Schizophrenia.com

Anyone had a terrible reaction between an AP and another med such as an antibiotic

I have an awful reaction between respiridone and the antibiotic metronidazole. My liver failed to metabolise respiridone properly and the levels in my blood went up by magnitudes.

Couldn’t walk for two months. I could kinda hobble but was as stiff as a plank of wood. My akathisia was of epic proportions. Stopped in an emergency lay-by just to walk about.

Was absolutely horrible

That is scary!

I suspect i have. I used ciprofloxacin, got psychotic because of it and was drugged with Haldol and Lorazepam. I had horrific responses and indeed suspected the AB influenced my metabolism of the other meds. They didnt want to test because they didnt believe me at the time. But i later found out this medication influences the effect of the other meds.

I indeed had difficulty walking, had a very low consciousness, could barely talk or understand conversation, fainted, etc.

It started my intense fear of meds.

1 Like

Good luck @Jimbob best wishes for your health

2 Likes

Yeah, good wishes! How is it now?

1 Like

Thanks @Bvf and @TheCleaner it is totally gone now. Luckily I was an inpatient at the time so got good care. But for a month post discharge I still couldn’t walk properly. I got worried it might be permanent.

@Bvf antibiotics can totally interact with APs. It needs an experienced doctor to pick up on it though. Sorry you suffered

1 Like

What if a schizophrenic needs an antibiotic? We are just out of luck?